Alert archive / West Virginia / Flash Flood Warnings in 2025

Flash Flood Warning 55, NWS Charleston, WV

June 15, 2025Harrison County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 15, 2025, 2:35 PM EDT for Harrison County, West Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2025, 2:35 PM EDT (18:35 UTC)
Expired
Jun 15, 2025, 7:10 PM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:21 PM EDTFLASH FLOOD3 Nnw Despard, WVFlash flooding along Farnum Rd. High water signs requested.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
161 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

550 
WGUS51 KRLX 151835
FFWRLX
WVC033-152145-
/O.NEW.KRLX.FF.W.0055.250615T1835Z-250615T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
235 PM EDT Sun Jun 15 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northwestern Harrison County in northern West Virginia...

* Until 545 PM EDT.

* At 235 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1.5 to 2.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clarksburg, Shinnston, Lumberport, Enterprise, Meadowbrook and 
  Wolf Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3945 8038 3945 8036 3944 8034 3944 8033
      3944 8031 3943 8029 3943 8028 3943 8027
      3942 8025 3942 8024 3933 8031 3924 8042
      3931 8054 3945 8039

FLASH FLOOD...RADAR INDICATED

$$

LTC
2 follow-up statements
566 
WGUS51 KRLX 152111
FFWRLX
WVC033-152345-
/O.EXT.KRLX.FF.W.0055.000000T0000Z-250615T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
511 PM EDT Sun Jun 15 2025

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Northwestern Harrison County in northern West Virginia...

* Until 745 PM EDT.

* At 511 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Clarksburg, Shinnston, Lumberport, Enterprise, Meadowbrook and 
  Wolf Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3945 8038 3945 8036 3944 8034 3944 8033
      3944 8031 3943 8029 3943 8028 3943 8027
      3942 8025 3942 8024 3933 8031 3924 8042
      3931 8054 3945 8039

FLASH FLOOD...RADAR INDICATED

$$

LTC
861 
WGUS71 KRLX 152310 RRB
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
710 PM EDT Sun Jun 15 2025

WVC033-152320-
/O.CAN.KRLX.FF.W.0055.000000T0000Z-250615T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison WV-
710 PM EDT Sun Jun 15 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN HARRISON 
COUNTY...

Flood waters have receded and the heavy rain has ended. Flooding is 
no longer expected to pose a threat. Please continue to heed 
remaining road closures.

A Flood Watch remains in effect until 1000 PM EDT Monday for 
portions of southeast Ohio and West Virginia.

&&

LAT...LON 3945 8038 3945 8036 3944 8034 3944 8033
      3944 8031 3943 8029 3943 8028 3943 8027
      3942 8025 3942 8024 3933 8031 3924 8042
      3931 8054 3945 8039

$$

LTC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:50 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 15, 1:50 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
150 PM EDT Sun Jun 15 2025

.SYNOPSIS...
Slow moving, heavy rain showers and storms will continue
through early next week. Localized flooding possible. Flow
begins to strengthen mid to late week with an uptick in severe
potential.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 125 PM Sunday...

Key Points:

* Warm, moist airmass with limited, but deep instability yields
  efficient and heavy rainfall.

* Scattered to numerous instances of flash flooding possible through
  tonight

* Isolated instances of significant flash flooding are possible with
  loitering or multiple instances of heavy downpours, highest risk
  near the higher terrain

* Limited risk for severe weather outside of flooding, although some
  locally gusty winds could cause tree damage with any convection

A weak upper level low as opened up into a wave and is slowly
working its away across the region this afternoon. The atmosphere
remains primed to produce efficient and heavy rainfall with
precipitable water values 1.7 to nearly 2.0 inches, deep warm cloud
depths, deep, but skinny instability profiles and H700 steering flow
of generally less than 10KTs. Although much weaker than progged
yesterday due to the weakening low circulation, a ~10KT feed of
additional low level moisture on a north-northwesterly trajectory is
also feeding into the higher terrain from the Atlantic Coastal Plain.

A combination of filtered insolation, weak vorticity maxima
transiting the area, and upslope flow will provide the focus for
deep moist convection through the remainder of the afternoon and
into the early overnight. Rainfall rates of generally 1-2" per hour
are expected with this activity, with locally higher rates possible
in collapsing cores. Several locations across the region have been
hit with heavy rainfall in preceding days with a patchwork of 1hr
flash flood guidance values from less than 1 inch up to around 2
inches. In the mountains, where there is a maxima of overlap between
the aforementioned factors for heavy rain, some pockets of 6hr flash
flood guidance are as low as 2 inches. Expect several instances of
lower end flash flooding this afternoon into tonight. Isolated
instances of significant flooding are also possible if heavy rain
either dwells over an individual spot, occurs multiple times over an
individual spot, or a core collapse occurs after an individual spot
has already received some heavy rain. While not quite as robust as
yesterday due to the weakening H850 flow, HREF 6hr probability
matched means do still show some bullets of 3-4" of rain in the 18-
00Z window this afternoon into this evening along the higher
terrain. A flash flood watch remains in effect through tonight for
much of the area.

With a weakly sheared column, not expecting severe thunderstorms
through this evening, but sub-severe thunderstorm winds near any
collapsing cells could still cause some tree damage, especially in
area with very wet soils.

Should see activity progressively wane through the overnight as we
lose heating, but any weak vort maxima would likely sustain at least
some scattered heavy rain producing convection into the overnight.

While the column will remain very moist with weak flow on Monday,
the lack of appreciable forcing should serve to limit convection to
diurnally enhanced activity. This activity will still be capable of
producing heavy rainfall rates, and will have some potential to
backbuild off the higher terrain. Depending on how compromised the
soils become with activity tonight, this may justify another flash
flood watch given potential large impact of high rates on these
compromised soils even with coverage being fairly limited. At this
time, don't have the confidence level to pull the trigger on this,
but it will continue to be evaluated as tonight's heavy rain unfolds.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 150 PM Sunday...

Unsettled weather pattern continues in the short term period.
Frontal boundary should generally be north of the CWA at the start
of the period, with a warm and humid air mass in place. A shortwave
will lift northeast through the area Tuesday. An increase in
southerly flow out ahead of the wave will result in a renewed surge
of moisture to the area, with PWATs possibly topping 2 inches.
Storms should overall move a little better on Tuesday with a slight
uptick in steering flow, however, will continue to need to monitor
the situation for flooding issues, especially if Sunday and Monday
result in widespread areas of rainfall. In addition, there is the
possibility for an isolated strong to severe storm on Tuesday, due
to increasing shear and steep low level lapse rates. Greatest hazard
Tuesday would be a damaging wind threat.

Aforementioned shortwave will lift to the northeast Tuesday night
into Wednesday. However, additional showers and storms can be
expected on Wednesday during peak heating hours in the warm, humid,
unstable conditions, and as multiple disturbances move through the
flow at times.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 150 PM Sunday...

On Thursday, an upper trough, will push east through the area, with
the frontal boundary that has been located to our north, finally
sweeping through the area. Severe weather may be possible during
this period, and spc already has parts of the area highlighted for
Thursday, with a damaging wind threat looking to be most likely.
Overall drier weather is expected Friday and Saturday behind the
departing system, however, occasional light showers cannot be
completely ruled out.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 125 PM Sunday...

Scattered to numerous showers and thunderstorms are expected through
this evening at all terminals. These will be capable of producing
locally heavy rain which could reduce visibility briefly to IFR.
Storm motion is out of the is out of the west-southwest around 10KT
with some potential for training, this could yield a longer duration
impact of heavy rain at any given terminal than is typical. Given
the nature of these storms, it is hard to adequately address with
the TAFs, for now will cover with a mix of predominate VFR SHRA VCTS
with IFR TEMPOs for TSRA.

More widespread precipitation becomes isolated to scattered
overnight. IFR ceilings are expected to develop in the wake of this
activity which should help to limit the formation of any more
widespread dense fog, but some patchy dense fog will be possible,
especially where significant rainfall occurs tonight.

Winds generally light favoring a southwesterly direction, except
gusty and erratic near any convection.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and magnitude of impacts from
convection may vary from the forecast. Locally dense fog
possible overnight where any heavy rain falls.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    H    H    H    H    H    H    M    L    M
HTS CONSISTENCY  M    H    H    H    H    M    H    H    H    H    H    H
BKW CONSISTENCY  H    M    M    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    L    M    H    H    H    M    H    H    H    H    M
PKB CONSISTENCY  H    H    H    H    M    M    H    H    H    H    M    H
CKB CONSISTENCY  H    H    H    L    M    M    H    H    H    H    H    H

AFTER 18Z MONDAY...
Brief IFR possible in rounds of showers and thunderstorms
into next week. Locally heavy rain during the afternoons and
evenings could yield patchy dense overnight fog each night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 8 PM EDT this evening for WVZ006>011-013>020-
     026>032-039-040-515>526.
OH...Flood Watch until 8 PM EDT this evening for OHZ067-075-076-
     085>087.
KY...None.
VA...None.

&&

SYNOPSIS...JP/SL
NEAR TERM...JP
SHORT TERM...SL
LONG TERM...SL
AVIATION...JP
Hazardous weather outlook, Jun 15, 9:04 AM EDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
904 AM EDT Sun Jun 15 2025

OHZ067-075-076-085>087-WVZ006>011-013>020-026>032-039-040-515>526-
161315-
Morgan-Athens-Washington-Meigs-Gallia-Lawrence OH-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
904 AM EDT Sun Jun 15 2025

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio
and much of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Localized flash flooding due to heavy rain in thunderstorms remains
a concern through Tuesday. Areas impacted by multiple rounds of rain
will be most susceptible to flooding. Severe thunderstorms possible
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-083-084-VAZ003-004-WVZ005-024-025-033-034-
161315-
Greenup-Carter-Boyd-Lawrence-Perry-Jackson OH-Vinton-Dickenson-
Buchanan-Wayne-Mingo-Logan-McDowell-Wyoming-
904 AM EDT Sun Jun 15 2025

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of southern and
western West Virginia.

.DAY ONE...Today and Tonight.

Heavy downpours in thunderstorms could lead to localized flash
flooding today and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Localized flash flooding due to heavy rain in thunderstorms remains
a concern through Tuesday. Areas impacted by multiple rounds of rain
will be most susceptible to flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Jun 15, 1:43 PM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
143 PM EDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     Rain             4 SW Holly River State  38.63N 80.38W
06/15/2025  M0.72 Inch       Webster            WV   CO-OP Observer

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:10 PM EDTSpecial Weather StatementRLXWayne20 min
Jun 14, 8:28 PM EDTSpecial Weather StatementRLXWayne17 min
Jun 14, 8:58 PM EDTFlash Flood WarningRLXPleasants, Tyler81 min
Jun 14, 9:19 PM EDTSpecial Weather StatementRLXCabell26 min
Jun 15, 3:33 AM EDTFlood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 23 more41 hr
Jun 15, 2:46 PM EDTFlash Flood WarningRLXHarrison, Lewis, Taylor4 hr
Jun 15, 3:30 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Tyler4 hr
Jun 15, 4:30 PM EDTFlash Flood WarningRLXDoddridge, Ritchie, Tyler3 hr
Jun 15, 4:59 PM EDTFlash Flood WarningRLXCalhoun, Gilmer2 hr
Jun 15, 5:09 PM EDTFlash Flood WarningRLXBarbour, Lewis, Randolph, Upshur2 hr
Jun 15, 5:33 PM EDTFlash Flood WarningRLXWood2 hr
Jun 15, 6:26 PM EDTFlash Flood WarningRLXPocahontas, Randolph, Webster2 hr

Nearby

Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.